Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering with leg pain especially while sleeping. Lower foot has become hard and swollen. Cause and cure?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions

My mom 53 years age is often suffering with severe leg pain( if sits for continuous long time) and suffering with severe pain while sleeping. The lower part of foot has become hard and swollen, especially the heel is hard and paining a lot while walking. Is this because of improper blood circulation? What medication and exercise will help to cure this?

Posted Tue, 3 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 28 hours later
Brief Answer:
Yes can be due to improper blood circulation.

Detailed Answer:

Thanks for writing to us,
I have studied your case

Chronic muscle fatigue could lead to similar symptoms in old age patients, medications like VIT E, supplements like folic acid and Vit B12 will help in reducing symptoms.

As you said her heel is hard and painful indicate that there can be calcneal spur or tendinopathy for which you can go for X XXXXXXX

In old age persons it can be deep vein thrombosis in that calf pain is severe which mainly arises due to improper blood circulation. an arterial colour Doppler is required to confirm that.

I will advise you to consult orthopaedic surgeon and do the required investigation and start medications like vit E, vit B12, cartilage protecting medication. Your mother can also consult at my hospital.
Exercises which can be started include quadriceps strengthening, hamstring, joint rotation, walking, and physiotherapy as adjuvant treatment.

I hope that I have answered your query. Let me know if I can help you further.

Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor